Submit Manuscript  

Article Details


Bleeding Complications in the Course of Treatment with Antidepressants in Elderly Patients

[ Vol. 11 , Issue. 4 ]

Author(s):

Adam Wysokiński, Aleksandra Margulska and Tomasz Sobów   Pages 244 - 249 ( 6 )

Abstract:


Literature review on bleeding complications in the course of treatment with antidepressants is presented. We have focused on elderly patients since they are in the high-risk group. Incidence of bleeding complications, causal relation with antidepressants, possible risk factors and methods of prevention are discussed. Presented data indicate that treatment with antidepressants of serotonergic mechanism of action is associated with an increased risk of bleeding complications, which are the most frequent in patients treated with SSRIs, venlafaxine, trazodone and tricyclic antidepressants. The lowest risk is associated with agomelatine, bupropion, reboxetine and mirtazapine. Due to possible serious consequences of bleeding complications, clinicians should consider individual risk factors when choosing antidepressive treatment, particularly in elderly patients.

Keywords:

Antidepressants, bleeding complications, platelets.

Affiliation:

Department of Old Age Psychiatry and Psychotic Disorders, Medical University of Lodz, Czechosłowacka 8/10, 92-216 Łódź, Poland.



Read Full-Text article